Alert archive / Tennessee / Wind Advisories in 2005
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 3, 2005, 3:22 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 3, 2005, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 3:22 PM EST (20:22 UTC)
- In effect from
- Dec 3, 2005, 7:00 PM EST
- Expired
- Dec 4, 2005, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 032022 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EST SAT DEC 3 2005 ...WINDY CONDITIONS EXPECTED... .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIANS TONIGHT. THIS SYSTEM WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-040430- /O.NEW.KMRX.WI.Y.0003.051204T0000Z-051204T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 322 PM EST SAT DEC 3 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED IN THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
1 follow-up statement
000 WWUS74 KMRX 040301 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1001 PM EST SAT DEC 3 2005 ...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS... .A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIAN REGION EARLY SUNDAY MORNING. WARM SOUTHWEST WINDS ALOFT WILL INCREASE AHEAD OF THIS SYSTEM... MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041115- /O.CON.KMRX.WI.Y.0003.000000T0000Z-051204T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1001 PM EST SAT DEC 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT INTO SUNDAY MORNING ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:51 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 3, 2:51 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EST SAT DEC 3 2005
.SHORT TERM...(TONIGHT AND SUNDAY)...RATHER COMPLICATED SCENARIO
SETTING UP THROUGH THE SHORT TERM AS A SERIES OF DISCRETE WEATHER
SYSTEMS AFFECTS THE SOUTHERN APPALACHIANS. INITIAL SYSTEM CURRENT
PASSING THROUGH THE FORECAST AREA IS PROJECTED TO EXIT THE AREA BY
EARLY FIRST PERIOD. HOWEVER...THIS WILL BE FOLLOWED CLOSELY BY NEXT
SYSTEM WHICH AGAIN GIVES US ANOTHER EVENT IN THE OVERNIGHT TIME
FRAME. GFS DEPICTS A SOMEWHAT LESS ORGANIZED SYSTEM THAN EITHER NAM
OR THE SHORT RANGE ENSEMBLES. HOWEVER...CATEGORICAL POPS SEEMS
REASONABLE IN ANY EVENT. ANTICIPATING PRECIP TO BE ALL RAIN AS WAA
CONTINUES. MODEL TIME HEIGHTS DEPICT LOW-LEVEL WINDS INCREASING TO
NEAR 50 KNOTS...SO WILL ISSUE WIND ADVISORY FOR THE HIGHER TERRAIN
FOR TONIGHT. THIS FEATURE MOVES RAPIDLY EASTWARD AND IS FOLLOWED BY
A BRIEF RESPITE IN THE SECOND PERIOD. THE NEXT SYSTEM WILL APPROACH
FROM THE SOUTHWEST LATE IN THE SECOND PERIOD. FOR TEMPS...GENERALLY
FAVORED GFS GUIDANCE VALUES WHICH REPRESENTED A GOOD COMPROMISE OF
THE GUIDANCE NUMBERS.
.LONG TERM...(SUN NIGHT THROUGH SAT)...VERY INTERESTING AND
DIFFICULT FORECAST FOR SUN NIGHT AND MON. MODELS HAVE TRENDED
WETTER AND COLDER. EXACT TRACK AND STRENGTH OF LOW PRESSURE MOVING
NORTHEAST ALONG THE FRONT WILL BE KEY. FOR NOW AM GOING WITH A
GFS/NAM BLEND...BUT CLOSER TO THE GFS. THIS ALLOWS CONSIDERABLE
MOISTURE AND LIFT TO AFFECT THE REGION LATE SUNDAY NIGHT INTO
MONDAY...AND THERMAL PROFILES INDICATE WE MAY BE DEALING WITH SOME
WINTRY PRECIP...ESPECIALLY NORTH AND HIGHER ELEVATIONS. WITH
SURFACE HIGH PRESSURE TO THE NORTH AND DEEPENING LOW PRESSURE
MOVING BY TO THE SOUTH AND THEN SOUTHEAST...LOW LEVEL FLOW SHOULD
BE NORTH AND NORTHEAST OVER OUR AREA...BRINGING IN COLDER AIR FROM
THE NORTH. NAM COLDER...AND INDICATES MAINLY SNOW NORTH...AND SNOW
POSSIBLE OVER MUCH OF THE AREA DEPENDING ON HOW COOL THE BOUNDARY
LAYER GETS. GFS IS WARMER...INDICATING MAINLY A COLD RAIN CENTRAL
AND SOUTH...BUT STILL VERY CLOSE TO A SNOW PROFILE. WITH THIS BEING
MAINLY A LATE THIRD AND FOURTH PERIOD EVENT...AND GIVEN SOMEWHAT
POOR MODEL RUN TO RUN CONSISTENCY SO FAR...WILL LEAVE ANY POSSIBLE
WATCH ISSUANCE FOR LATER. HOWEVER...WILL ISSUE AN SPS HIGHLIGHTING
POSSIBILITY OF ACCUMULATING SNOW. AFTER SOME LINGERING SNOW SHOWERS
MON NIGHT...WILL GO DRY REMAINDER OF FORECAST PER HPC
SOLUTION...GIVEN UNCERTAINTY CAUSED BY THE EVER CHANGING MODEL
SOLUTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 53 39 42 / 80 50 80 90
KNOXVILLE MCGHEE TYSON AIRPORT, TN 42 52 36 39 / 90 40 70 90
OAK RIDGE, TN 41 52 36 39 / 90 40 70 90
TRI CITIES AIRPORT, TN 38 50 34 38 / 100 30 60 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
AND UNICOI.
VA...NONE.
&&
LCM/LDWHazardous weather outlook, Dec 3, 5:30 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST SAT DEC 3 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-041100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EST (430 AM CST) SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LOW PRESSURE SYSTEM WILL SPREAD RAIN INTO THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE RAIN ACROSS THE REGION ON SUNDAY. COLDER AIR MOVING INTO THE SOUTHERN APPALACHIANS EARLY MONDAY...COULD BRING A LIGHT WINTRY MIX OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
Nearby
Wind Advisories in Tennessee, 2005Wind Advisories in North Carolina, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.